Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Leg jerking

  1. #1
    Forum Member Pinkelle's Avatar
    Join Date
    Feb 2017
    Location
    Weymouth
    Posts
    560

    Leg jerking

    Hi. My mnd is mainly in my legs though I've noticed I've started to get cramps in hand and losing a bit of strength in my right hand. My legs always feel heavy and tight. I religiously do stretches in the mornings and my husband gives me a leg massage and does passive physio in the evenings. I take 2 riluzole and 2 gabapentine daily and 1 quinine tablet at night.
    Last night my legs kept jerking keeping me awake. Has anyone else have this? And if so have you taken anything to help. So sick of this stiff tight heavy feeling in legs, now the jerking... Had enough!! Grrr!!! X

  2. #2
    Forum Member
    Join Date
    Sep 2017
    Posts
    11
    Hi Pinkelle, We found that taking magnesium citrate tablets helped the leg cramps and stiffness my partner was suffering from. It may help with your jerking legs too- might be worth a try.

  3. #3
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,602
    Hi Pink,

    Did you ever restart Baclofen? Your stiff muscles could do with an antispasmodic med to decrease your high muscle tone. It might also lessen the leg jerks if it's myoclonus or clonus.

    I developed RLS - Restless Leg Syndrome - in year 3 of my MND, never having it before, and have taken Pramipexole at bedtime since. For me, it was an instant cure. I know if it's not given as my leg starts jerking within 30mins of getting into bed.

    You should talk to your GP: sleep is so important for us!

    Love Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  4. #4
    Forum Member Streetwise's Avatar
    Join Date
    Dec 2016
    Location
    Sunderland
    Posts
    207
    Hello if you were in the US they would check your levels of potassium ( lack of potassium salts can cause this problem ),vitamin b, thyroid hormone and magnesium,it can also happen because of stress,that's where vitamin b And taking vitamin b complex would come in.

  5. #5
    Forum Member Pinkelle's Avatar
    Join Date
    Feb 2017
    Location
    Weymouth
    Posts
    560
    Thanks everyone. I already take magnesium and vitamin b 12. Maybe worth trying Baclofen again. X

  6. #6
    Forum Member AndyB's Avatar
    Join Date
    May 2017
    Location
    Stone, Staffordshire
    Posts
    85
    Hi Pink
    This sounds so familiar. It's my legs that are mainly affected and are now getting very weak. Last weekend I found myself sprawled across the kitchen floor after my legs gave way on me. When I wake in the morning I want to have a good stretch but I know that If I do I'll have awful cramp. My legs do occasionally have uncontrollable jerks. I too take b12 which I think may help.

    Andrew

  7. #7
    Forum Member Pinkelle's Avatar
    Join Date
    Feb 2017
    Location
    Weymouth
    Posts
    560
    That's how I feel exactly! But there must be something else we can take as I'm already taking b12 and all the rest!

  8. #8
    Forum Member JAY TEE's Avatar
    Join Date
    Apr 2014
    Location
    Halesowen, West Midlands
    Posts
    232
    Pinkelle, The cramps are funny, two years before formally diagnosed with ALS MND I had terrible cramp down my left leg. I was keeping myself fit and formally diagnosed with MND week after 65th birthday. Now 3yrs on I cannot walk and talk. The cramps I find easier to keep away by sleeping on my back and I have a good hospital bed provided by local council. By raising the legs a little I find that takes the strain off them.
    Best wishes John

  9. #9
    Forum Member Ellie's Avatar
    Join Date
    Oct 2012
    Posts
    3,602
    Hi Andy,

    The occasional muscle jerks you experience are called Clonus. Clonus is involuntary and rhythmic muscle contractions caused by a permanent lesion in descending motor neurons and it can plague us! If clonus is in muscles with high tone and is causing you problems, antispasmodic meds, such as Baclofen & Tizanidine, can help reduce their frequency.

    Ellie.
    ​Diagnosed 03/2007. Sporadic Definite ALS/MND Limb Onset.
    Eye gaze user - No working limbs - No speech - Feeding tube - Overnight NIV.

  10. #10
    Forum Member AndyB's Avatar
    Join Date
    May 2017
    Location
    Stone, Staffordshire
    Posts
    85
    Thanks Ellie.
    The jerking isn't a major problem for me and doesn't give me pain unlike the cramps which I've learnt how to control. I've made a note of those meds though, just in case it does become a problem.
    Andy

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •